Show simple item record

dc.contributor.authorSpain, Daviden_US
dc.contributor.authorCrilly, Juliaen_US
dc.contributor.authorWhyte, Ianen_US
dc.contributor.authorJenner, Lindaen_US
dc.contributor.authorCarr, Vaughanen_US
dc.contributor.authorBaker, Amandaen_US
dc.date.accessioned2017-05-03T15:27:33Z
dc.date.available2017-05-03T15:27:33Z
dc.date.issued2008en_US
dc.date.modified2010-01-13T06:51:05Z
dc.identifier.issn17426731en_US
dc.identifier.doi10.1111/j.1742-6723.2008.01066.xen_AU
dc.identifier.urihttp://hdl.handle.net/10072/26225
dc.description.abstractObjectives: To trial high-dose midazolam sedation protocol for uncooperative patients with suspected psychostimulant-induced behavioural disorders. End-points were effectiveness and safety. Methods: A prospective pilot study was undertaken with a convenience sample of adult, uncooperative patients with suspected psychostimulant-induced severe behavioural disorders. The protocol was midazolam in 10 mg increments, i.m. or i.v., at 10 min intervals, up to four doses and titrated to an end-point of rousable drowsiness. Results: Sixty-two patients were enrolled. Two-thirds of the patients required only one dose of midazolam; 88% of the sample were sedated with two doses. Six and a half per cent of patients were not sedated after four doses. A Glasgow Coma Score of eight or less was prolonged in eight patients. Airway problems requiring an adjunct were present in four patients. Recent psychostimulant use was present in only 55% after full assessment. Conclusions: High-dose midazolam protocols cannot be supported as universally safe. High-dose protocols for severe behavioural disturbance are not more effective, with failures occurring even after repeated dosing.en_US
dc.description.peerreviewedYesen_US
dc.description.publicationstatusYesen_AU
dc.format.extent131209 bytes
dc.format.mimetypeapplication/pdf
dc.languageEnglishen_US
dc.language.isoen_AU
dc.publisherWiley-Blackwell Publishing Asiaen_US
dc.publisher.placeAustraliaen_US
dc.publisher.urihttp://www3.interscience.wiley.com/cgi-bin/homeen_AU
dc.relation.ispartofstudentpublicationNen_AU
dc.relation.ispartofpagefrom112en_US
dc.relation.ispartofpageto120en_US
dc.relation.ispartofjournalEmergency Medicine Australasiaen_US
dc.relation.ispartofvolume20en_US
dc.rights.retentionYen_AU
dc.subject.fieldofresearchcode321202en_US
dc.titleSafety and effectiveness of high-dose midazolam for severe behavioural disturbance in an emergency department with suspected psychostimulant-affected patientsen_US
dc.typeJournal articleen_US
dc.type.descriptionC1 - Peer Reviewed (HERDC)en_US
dc.type.codeC - Journal Articlesen_US
gro.facultyGriffith Health, School of Medicineen_US
gro.rights.copyrightCopyright 2008 Wiley-Blackwell Publishing. This is the author-manuscript version of this paper. Reproduced in accordance with the copyright policy of the publisher. The definitive version is available at www.interscience.wiley.comen_AU
gro.date.issued2008
gro.hasfulltextFull Text


Files in this item

This item appears in the following Collection(s)

  • Journal articles
    Contains articles published by Griffith authors in scholarly journals.

Show simple item record